Missouri, 2005

Hail in Missouri, August 26, 2005

August 26, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 26, 5:09 PM CST, 50 minutes earlier.

Area forecast discussion, Aug 26, 5:09 PM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT FRI AUG 26 2005

.DISCUSSION...

MAIN CONCERNS STILL REVOLVE AROUND HEAVY RAIN CHANCES AND SEVERE
STORM POTENTIAL.

YET ANOTHER WEAKENING STORM COMPLEX MOVED THROUGH CENTRAL MO AND
PORTIONS OF SE KS EARLIER TODAY. THERE IS STILL SOME ONGOING
FLOODING ON THE NORTHWEST AND NORTHERN FRINGE OF THE FORECAST AREA.
OUTFLOW FROM THIS CONVECTION MOVED THROUGH SOUTHERN MO LATE THIS
MORNING/MIDDAY...ALONG WITH A FEW SCATTERED STORMS. EASTERN AREAS
WILL NEED A LITTLE TIME TO RECOVER.  WEAK ELEVATED CONVECTION IS
ONGOING OVER SE KS...THE WESTERN EDGE BEING FED BY A 25 KNOT
SOUTHWESTERLY 85H FLOW. COLD FRONT EXTENDS FROM WESTERN IA INTO
EASTERN KS. AREA OVER SE KS IS RELOADING/DESTABILIZING ONCE AGAIN
WITH MOISTURE CONVERGENCE EVIDENT NEAR A WEAK SURFACE LOW ALONG THE
FRONT NEAR KICT...WITH DEVELOPING CUMULUS FIELD. 100 MB MEAN LAYER
CAPES IN THIS AREA 2000-3000 J/KG WITH A WEAKENING OR NON EXISTENT
CAP. DEEP LAYER SHEAR PRETTY GOOD FOR AUGUST AS WELL. IN
SHORT...EXPECT TO SEE SOME STORM DEVELOPMENT OVER SE KS THIS
AFTERNOON AS THE FRONT EDGES EAST.

STILL HAVE SOME DOUBTS AS TO HOW THIS WILL ALL EVOLVE...OR MORE TO
THE POINT EXACTLY WHERE. STORMS WILL LIKELY ORGANIZE INTO ANOTHER
CONVECTIVE COMPLEX BY EARLY THIS EVENING...LIKELY AFFECTING SOUTHERN
PORTIONS OF THE FORECAST AREA. HAVE MY HIGHEST POPS IN THESE AREAS.
BEST MOISTURE ADVECTION INTO THE FRONTAL ZONE IS ALSO PROGGED TO BE
OVER SOUTHERN MO. PRECIPITABLE WATER VALUES ARE STILL PRETTY
STOUT...NOT QUITE AS IMPRESSIVE AS YESTERDAY. STILL IN THE 1.80 INCH
NEIGHBORHOOD. SO WILL CONTINUE TO MENTION HEAVY RAIN IN SOUTHERN MO
AND MAINTAIN THE FLOOD WATCH FOR MUCH OF THE AREA. WE COULD PROBABLY
PEEL OFF SOME OF THE NORTHERN COUNTIES FROM THE CURRENT FLOOD
WATCH...BUT THESE AREAS HAVE HAD THE HEAVIEST RECENT RAINFALL. NOT
REAL COMFORTABLE PULLING AN EXISTING WATCH FROM ANYWHERE QUITE YET.

WILL TAPER RAIN OFF LATE TONIGHT...ONLY ONLY HAVING SLIGHT RAIN
CHANCES IN SOUTH CENTRAL MO BY SATURDAY MORNING. THE REST OF
FORECAST IS DRY. STILL WONDERING WHERE HURRICANE KATRINA WILL GO.
SFC RIDGE BUILDS INTO THE AREA THIS WEEKEND. IF KATRINA PASSES TO
THE EAST OF THE FORECAST REGION...SURFACE RIDGE WILL LIKELY REMAIN
IN PLACE TO THE WEST KILLING ANY GULF MOISTURE ADVECTION INTO THE
AREA. RAISED TEMPERATURES A LITTLE OVER THE WEEKEND...FAIRLY CLOSE
TO MET/MAV GUIDANCE. AT LEAST DEWPOINTS/HUMIDITY WILL COME DOWN FOR
A WHILE. DSA

&&

.AVIATION...

CONVECTION REFIRED THIS AFTERNOON IN UNSTABLE AIR MASS ALONG SURFACE
BOUNDARY ACROSS SOUTHEAST KANSAS INTO SOUTH CENTRAL MISSOURI.
STRONG STORM ALREADY PUSHED THROUGH SGF FORECAST POINT WITHIN PAST
HOUR.  ANOTHER BAND OF STORMS WAS MOVING EAST SOUTHEAST ACROSS
SOUTHEAST KANSAS AND MAY AFFECT THE JLN FORECAST POINT OVER THE
FIRST COUPLE HOURS OF THE 00Z TAFS.  DONT SEE ANYTHING UPSTREAM AT
THIS TIME FOR THE SGF LOCATION SO HAVE KEPT DRY FOR NOW.  WITH LIGHT
WIND AND CLEARING SKY TONIGHT MAY SEE SOME FOG DEVELOP AT BOTH
LOCATIONS AND HAVE KEPT THIS IN THE 00Z TAFS.

LINDENBERG

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. SEVERE
THUNDERSTORM WATCH UNTIL 6 PM FOR THE EASTER MO OZARKS.
.KS...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY.

WFO SGF
Hazardous weather outlook, Aug 26, 2:26 PM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT FRI AUG 26 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
326 PM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
    HAIL UP TO THE SIZE OF QUARTERS.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    AND HEAVY RAINFALL WITH COULD LEAD TO FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING OVER SOUTHEAST
  KANSAS AND WESTERN MISSOURI...GRADUALLY OVERSPREADING THE
  REMAINDER OF THE OUTLOOK AREA OVERNIGHT. THE THUNDERSTORMS WILL BE
  MOST CONCENTRATED SOUTH OF A FORT SCOTT KANSAS TO WEST PLAINS
  MISSOURI LINE.

  DISCUSSION:

  A COLD FRONT THAT EXTENDS FROM IOWA TO SOUTH CENTRAL KANSAS WILL
  MOVE SOUTHEAST THROUGH THE AREA THIS EVENING. ADDITIONAL
  THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE FRONT ENCOUNTERS A
  MOIST AND UNSTABLE AIR MASS OVER THE AREA. SEVERE STORMS WILL BE
  POSSIBLE OVER MAINLY SOUTHERN AND WESTERN PORTIONS OF THE OUTLOOK
  AREA THIS EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE HEAVY
  RAIN MAY AGGRAVATE ALREADY ONGOING FLOODING OR HIGH WATER OVER
  PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  SCATTERED THUNDERSTORMS MAY BE ONGOING IN SOUTH CENTRAL MISSOURI
  EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY SOUTHWEST
  OF A FORT SCOTT TO WEST PLAINS LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA/IZZI

In the hours before

Local storm report, Aug 26, 3:43 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT FRI AUG 26 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             1 N HALLTOWN            37.21N 93.63W
08/26/2005  0.75 INCH        LAWRENCE           MO   LAW ENFORCEMENT

MMT
Local storm report, Aug 26, 4:29 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT FRI AUG 26 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     BATTLEFIELD             37.12N 93.38W
08/26/2005  54 MPH           GREENE             MO   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE MEASURE 54 MPH GUST ON HOME
            WEATHER STATION.
Local storm report, Aug 26, 4:40 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT FRI AUG 26 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      2 SW BRANDON            38.50N 93.46W
08/26/2005                   BENTON             MO   LAW ENFORCEMENT

            LOW WATER CROSSING FLOODED OVER NEAR HIGHWAYS P AND E.

0515 PM     TSTM WND DMG     REPUBLIC                37.12N 93.48W
08/26/2005                   GREENE             MO   BROADCAST MEDIA

            TREE REPORTED DOWN BY MEDIA.

SSL
Local storm report, Aug 26, 5:13 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT FRI AUG 26 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     GOLDEN CITY             37.40N 94.10W
08/26/2005                   BARTON             MO   PUBLIC

            TREES AND NUMEROUS LIMBS DOWN.

RUNNELS
Local storm report, Aug 26, 5:42 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT FRI AUG 26 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             2 W TECUMSEH            36.58N 92.32W
08/26/2005  0.75 INCH        OZARK              MO   PUBLIC

SR
Local storm report, Aug 26, 5:59 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT FRI AUG 26 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             UDALL                   36.53N 92.27W
08/26/2005  0.75 INCH        OZARK              MO   PUBLIC

SR

The radar

The Springfield radar (KSGF), 128 km away, was scanning. The volume nearest the first event began at 23:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ozark

When
August 26, 5:59 PM CST
Where
Ozark County, Udall
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.533, -92.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470964.